Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Side effects of Lexapro - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
User :   Hi I recently started taking Lexapro about 2 weeks ago. I started off with 5mg and after 2 weeks (yesterday) I started taking 10mg. Is it normal to hear ringing in your ears as a side effect? The first week I took it I felt terrible and had headaches and major fatigue and now that I have upped the dosage I feel that way yet again, but with loud ringing in my ears. I am also on xanax as needed for anxiety.
Doctor :   Hi
Doctor :   Dr xxxx here
Doctor :   Let me read your query
User :   Hi thank you.
Doctor :   Ok
Doctor :   Did you have the symptomns immidietly after starting Lexpro
User :   The first time and upping the dosage, yeah I'd say about a day after
Doctor :   Ok
User :   I was on lexapro once before and I remember it made me feel awful right at first. I just don't remember the ear thing.
Doctor :   Generally ringing sound is termed a tinnitus
Doctor :   The condtion is more related to middle ear problem than drug s
Doctor :   The most common side effects of lexpro are
User :   Okay, we'll I'm 23 years old and healthy other than asthma. Should I see my Dr about it? or lower the lexapro and see if that helps?
Doctor :   nausea, insomnia, drowsiness, increased sweating
Doctor :   Yes that would help you too
Doctor :   Let me ask you few more questions to help you better
Doctor :   Do you face the ringing sound following postural changes
User :   No it's pretty constant especially in the morning so maybe since I was laying down all night. It gets better through out the day.
Doctor :   Ok
Doctor :   Then the problems more concerns with posture right
Doctor :   So you mean to say feel better while sleeping
User :   I feel better as I'm awake through out the day, it's worse after I wake up.
Doctor :   Ok
Doctor :   Thats what i meant after posture change
Doctor :   From lying down to standing
User :   Yeah.
Doctor :   Then I would rather suggest you get examined by ENT specialist
User :   Okay, I can do that
Doctor :   Is there anything else i can help you?
User :   No that is all, thank you !!
Doctor :   Wishing you speedy recovery
Doctor :   Thanks for consulting me
User :   Thank you :)
Doctor :   Bye for now
User :   Bye
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor